Alert archive / Maine / Beach Hazards Statements in 2025

Beach Hazards Statement 9, NWS Caribou, ME

July 10, 2025Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Jul 10, 2025, 2:17 PM EDT for Hancock County, Washington County, Maine. It took effect at Jul 11, 2025, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 10, 2025, 2:17 PM EDT (18:17 UTC)
In effect from
Jul 11, 2025, 8:00 AM EDT
Expired
Jul 11, 2025, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 6.3 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2025-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2025-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1364 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

014 
WHUS41 KCAR 101817
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
217 PM EDT Thu Jul 10 2025

MEZ029-030-110900-
/O.NEW.KCAR.BH.S.0009.250711T1200Z-250712T0000Z/
Coastal Hancock-Coastal Washington-
217 PM EDT Thu Jul 10 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

* WHAT....The mild temperatures in the mid to upper 70s may cause
  people to underestimate the dangers of the cold water 
  temperatures which are currently in the low to mid 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From Friday morning through Friday evening.

* IMPACTS...The cold water temperatures can quickly cause 
  hypothermia to anyone in the water. Anyone on a boat or 
  paddlecraft should use extreme caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
2 follow-up statements
222 
WHUS41 KCAR 110558
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
158 AM EDT Fri Jul 11 2025

MEZ029-030-120000-
/O.CON.KCAR.BH.S.0009.250711T1200Z-250712T0000Z/
Coastal Hancock-Coastal Washington-
158 AM EDT Fri Jul 11 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...The mild temperatures in the mid to upper 70s may cause 
  people to underestimate the dangers of the cold water 
  temperatures which are currently in the low to mid 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From this morning through this evening.

* IMPACTS...The cold water temperatures can quickly cause 
  hypothermia to anyone in the water. Anyone on a boat or 
  paddlecraft should use extreme caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
649 
WHUS41 KCAR 112332
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
732 PM EDT Fri Jul 11 2025

MEZ029-030-120045-
/O.EXP.KCAR.BH.S.0009.000000T0000Z-250712T0000Z/
Coastal Hancock-Coastal Washington-
732 PM EDT Fri Jul 11 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...



$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 10, 8:35 AM EDT, 5 hours 42 minutes earlier.

Area forecast discussion, Jul 10, 8:35 AM EDT, 5 hours 42 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
835 AM EDT Thu Jul 10 2025

.SYNOPSIS...
A trough of low pressure will slowly approach today into Friday
followed by high pressure Friday night into Saturday. Another weak
trough will approach Sunday into Monday.

&&

.NEAR TERM /THROUGH FRIDAY/...

830 AM Update...Removed fog this morning over the Bangor area
and interior Downeast as this has not materialized. There is
still some fog over the immediate coast which may continue for
the next hour or two.

The vertically stacked trof will continue to progress towards
the state today. Vorticity models indicate a vort max over the
Gulf of Maine which will help push showers across the waters and
coastal Downeast today. This system will become stagnant which
will slow the progression of the trof. High res models are in
disagreement with the timing of the rain moving into the western
border, but majority is expected by the afternoon. Upper air
model soundings show instability increasing in the afternoon
with the boundary ahead of the trof. Scattered thunderstorm
development is expected to be confined to the north with
isolated thunderstorms possible in the Central Highlands.

For tonight, the axis of the trof will move across New England
and into the state. Instability should stick around in the north
with the surface boundary providing the lift. Isolated showers
and thunderstorms are possible across the north. Though cloud
cover will keep temps mild through the night, calm winds and a
moist boundary layer will help with the develop patchy to areas
of fog across the region.

For Friday, the boundary will move across the state. The main
concern will be the increasing CAPE, steepening lapse rates, and
increasing bulk wind shear by the afternoon. As of this update,
SPC has areas north of the Central Highlands in a marginal
threat for strong thunderstorms.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
The upper trough affecting us through the end of the week will be
lifting out to the northeast Friday night as weak surface high
pressure and upper level ridging move in. This will bring a partly
cloudy and tranquil night with patchy fog overnight. High pressure
will remain over the area on Saturday bringing a partly to mostly
sunny and tranquil day. Surface high pressure will begin to slide
east of our area Saturday night. Moisture wrapping into the region
behind the high will bring a partly to mostly cloudy night over the
south. Some low clouds may begin to move in from the ocean. Northern
areas will remain drier and therefore mostly clear.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Surface high pressure will slide to our southeast on Sunday as a
broad but shallow upper trough begins to push in from the west. We
will still be under the influence of an upper ridge over the area
which will bring a partly sunny and very warm day. A few showers or
isolated thunderstorms may begin to push into far western areas late
in the day. Sunday night will then become mostly cloudy as moisture
advects into the area in the return flow behind high pressure Sunday
night. The surface high will continue moving away to the west on
Monday as the weak upper trough slowly pushes in. This will bring an
increasing chance of showers and thunderstorms Monday, mainly across
western and northern parts of the region. A chance for showers and
scattered thunderstorms will continue Monday night with a weak
shortwave sliding across the area. Very weak surface high pressure
and upper ridging will follow for Tuesday bringing a partly sunny
day on Tuesday. However, moisture lingering in the low and mid
levels will result in a continued low chance for showers and
thunderstorms, mostly over the north. Upper ridging building over on
Wednesday will bring a mostly sunny and very warm day. Inland highs
should reach the mid to upper 80s by mid-week.

&&

.AVIATION /13Z THURSDAY THROUGH MONDAY/...
NEAR TERM: Aroostook Terminals...Mainly VFR conditions today
although possible MVFR in any rain showers. FVE has an isolated
chance of a T-storm this afternoon and evening. Left T-storms
out of the TAF in CAR and PQI due to low confidence. Conditions
deteriorate to MVFR after midnight in lowering clouds.

BGR...Mainly VFR today with a few rain showers in the area.
IFR/LIFR tonight in patchy fog.

BHB...VFR/MVFR conditions this morning with MVFR in the
afternoon. Some patchy fog possible but too low confidence to
include in TAF. IFR/LIFR returns tonight in fog and low cigs.

Light SE winds becoming 5-10 kts this afternoon. Then back to
light and variable tonight.

SHORT TERM:
Friday night...VFR, except possibly briefly dropping to MVFR or IFR
in patchy fog late. Wind light and variable.

Saturday...VFR. Light S wind.

Saturday night...VFR, possibly lowering to MVFR south late. Light S
wind.

Sunday...MVFR or IFR south, becoming VFR. VFR north. Light S wind.

Sunday night...MVFR dropping to IFR in low clouds. Light S wind.

Monday...MVFR becoming VFR over the north late morning and VFR south
during the afternoon. Light SW wind.

&&

.MARINE...
NEAR TERM: Winds and seas will remain below SCA conditions today
and tonight.

SHORT TERM:
Winds will be light and seas around 2 ft late this week and
through the weekend into early next week. Some patchy fog and
mist may limit visibilities, especially early next week as
humidity rises.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...LaFlash/Melanson
Short Term...Bloomer
Long Term...Bloomer
Aviation...LaFlash/Bloomer/Melanson
Marine...LaFlash/Bloomer/Melanson
Hazardous weather outlook, Jul 10, 1:54 PM EDT, 23 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
154 PM EDT Thu Jul 10 2025

MEZ001>006-010-011-015>017-031-032-111800-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
154 PM EDT Thu Jul 10 2025

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, Interior DownEast Maine, North
Woods Maine and Penobscot Valley Maine.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-111800-
Coastal Hancock-Coastal Washington-
154 PM EDT Thu Jul 10 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-111800-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
154 PM EDT Thu Jul 10 2025

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:36 PM EDTAreal Flood AdvisoryCARAroostook, Somerset20 min
Jul 10, 7:56 PM EDTFlash Flood WarningCARAroostook, Somerset4 hr

Nearby

Beach Hazards Statements in Maine, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.